Alert archive / New Jersey / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 21, 2011, 5:15 PM EDT for Sussex County, New Jersey. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2011, 5:15 PM EDT (21:15 UTC)
- Expired
- May 21, 2011, 6:45 PM EDT
- In force
- 90 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, NJ
The radar
The Philadelphia radar (KDIX), 141 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214
WWUS81 KPHI 212115
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 PM EDT SAT MAY 21 2011
NJZ001-212245-
SUSSEX NJ-
515 PM EDT SAT MAY 21 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONE
OF THE STRONGEST THUNDERSTORMS OF THE DAY 8 MILES NORTHEAST OF
MONTAGUE...MOVING SOUTH AT 20 MPH. THE THUNDERSTORM WILL BE NEAR
HIGH POINT...HAINESVILLE AROUND 530 PM...SUSSEX AROUND 545
PM...FRANKLIN...BRANCHVILLE AROUND 600 PM...OGDENSBURG...NEWTON
AROUND 615 PM AND LAKE MOHAWK AROUND 630 PM.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
ALSO SOME LOCALLY HEAVY DOWNPOURS WILL OCCUR AND AROUND A QUICK
QUARTER TO HALF INCH OF RAIN MAY OCCUR.
IF YOU SEE THREATENING WEATHER, PLEASE MOVE INDOORS QUICKLY.
LAT...LON 4128 7453 4108 7449 4099 7460 4100 7488
4106 7494 4113 7494 4115 7491 4120 7488
4122 7488 4127 7484 4132 7479 4135 7471
4135 7468
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 21, 4:41 PM EDT, 34 minutes earlier.
Area forecast discussion, May 21, 4:41 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 441 PM EDT SAT MAY 21 2011 .SYNOPSIS... MID-LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PULL FURTHER TO OUR EAST ALLOWING A WEAK BACK DOOR COLD FRONT TO PUSH THROUGH OUR REGION TONIGHT. THIS FRONT WILL THEN STALL AND BECOME COMPLACENT ON SUNDAY WHILE ANOTHER LOW PRESSURE SYSTEM NEARS FROM THE WEST. THE STALLED FRONT BECOMES RE-ENERGIZED AND PUSHES NORTH AS A WARM FRONT ON MONDAY. AN ASSOCIATED COLD FRONT THEN SWINGS THROUGH ON TUESDAY BUT STALLS TO OUR SOUTH AND EAST AS MULTIPLE WAVES OF LOW PRESSURE RIDE ALONG THIS BOUNDARY THROUGH THURSDAY. THIS FRONT THEN TOO MOVES TOWARDS THE NORTH ON FRIDAY AS A WARM FRONT. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A 20Z SURFACE ANALYSIS SHOWS A WEAK BACK DOOR COLD FRONT OVER THE CATSKILLS AND LOWER HUDSON VALLEY WITH SURFACE RIDGING TO OUR SOUTH. ANOTHER SLOW MOVING MID-WEST LOW PRESSURE SYSTEM OVER THE NORTHERN ROCKIES CONTINUES TO MOVE EASTWARD TOWARDS THE GREAT LAKES TONIGHT. VERY MARGINAL INSTABILITY OVER THE NORTHERN HALF OF OUR CWA MAY ALLOW FOR SOME ENHANCEMENT OF SHOWERS CURRENTLY PUSHING IN FROM THE NORTH. WEAK VORTICITY LOBE, PRECEDING COLD FRONT PASSAGE, IS HELPING TO INITIATE THESE SHOWERS. LOOKING AT A SOUNDING UPSTREAM OF CURRENT CONVECTION, THERE DOES APPEAR TO BE DECENT MID-LEVEL LAPSE RATES AS 500MB FLOW REMAINS OUT OF THE NORTHWEST. SOME LOCALIZED HEAVY RAIN AND SUB-SEVERE WINDS CAN BE EXPECTED AS PWATS STILL REMAIN ABOVE AN INCH WITH AN INCREASE IN MID-LEVEL DRY AIR. THESE SHOWERS WILL BE DIURNALLY DRIVEN AS CONVECTIVE PARAMETERS BEGIN TO RELAX LATER THIS AFTERNOON. UPDATE FOLLOWED RADAR TRENDS AND WAS MORE CONSERVATIVE THAN HRRR THAT HAS BEEN TOO AGGRESSIVE WITH ITS SOUTHWARD EXTENSION THIS AFTERNOON. WINDS WILL SWING MORE TOWARDS THE EAST-SOUTHEAST TONIGHT AND REMAIN ON THE LIGHTER SIDE. MORE MOISTURE IS EXPECTED TO BE DRIVEN INLAND FROM THE OCEAN AND REMAIN TRAPPED UNDER A LOW- LEVEL INVERSION...MUCH LIKE LAST NIGHT. HOWEVER, SKIES WON'T BE AS CLEAR AS LAST NIGHT DUE TO SOME CIRRUS DEBRIS FROM THE MID- WEST/UPPER PLAINS LOW PRESSURE SO...PATCHY FOG OR LOW STRATUS IS DEFINITELY A POSSIBILITY OVER THE SHORE AREAS AND FURTHER NORTH AND EAST. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... WEAK ISENTROPIC LIFT TAKES PLACE ON SUNDAY AS MID-LEVEL RIDGING SLOWLY MOVES TO OUR EAST. MORE ENERGY FROM THE WEST IS EJECTED INTO THE MID-ATLANTIC REGION AND FLATTENS/SHUNTS THE RIDGING FURTHER SOUTH. BY THIS TIME THE LOW PRESSURE OVER THE NORTHERN ROCKIES IS NOW IN THE WESTERN GREAT LAKES WHERE, MUCH LIKE THIS PAST WEEK, IT DOES A SLOW EAST-WEST WALTZ. WE COULD SEE SOME EMBEDDED CONVECTION WITHIN THE LARGER PRECIPITATION SHIELD LATER IN THE AFTERNOON, BUT UNDER A MOSTLY CLOUDY SKY WE WILL LOSE ANY CHANCE OF A SURFACE CONNECTION AND THEREFORE STORMS WILL BE ELEVATED AND LOW-TOPPED. IT APPEARS AS THOUGH WE ARE STUCK IN A FAVORABLE PATTERN FOR VERY UNSETTLED WEATHER AS ANOTHER MID-LEVEL LOW PRESSURE STAYS CLOSE TO THE REGION...MUCH LIKE LAST WEEK. THE ONLY DIFFERENCE THIS GO AROUND ARE THE WARMER TEMPERATURES WE ARE EXPECTING THIS UPCOMING WEEK. A MARKED WARM UP IS ON TAP FOR THE LATTER HALF OF THE SHORT TERM PERIOD. TEMPERATURES JUMP INTO THE LOW TO MID-80S AND WHEN COMBINED WITH A STRONGER SOUTHERLY FLOW. DIURNALLY DRIVEN CONVECTION IS A GOOD POSSIBILITY BOTH DAYS AS THE STALLED FRONT MOVES BACK TOWARDS THE NORTH AS A WARM FRONT ON MONDAY WITH MULTIPLE WAVES RIDING ALONG IT AS IT MOVES. DEWPOINTS CONTINUE TO CLIMB INTO THE MID-60S ON TUESDAY WITHIN THE SOUTHERLY FLOW. A STRONGER COLD FRONT IS THEN EXPECTED TO CROSS THE REGION LATER ON TUESDAY WHICH LOOKS TO BE OUR BEST DAY TO SEE MORE ORGANIZED CONVECTION FIRING UP. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE SOMEWHAT PROGRESSIVE PATTERN TO START THE LONG TERM PERIOD APPEARS TO BECOME STALLED IN A BIT OF A THROWBACK TO LAST WEEK...WITH A TROUGHING PATTERN OVER THE APPALACHIANS AND EASTERN OHIO VALLEY TOWARD THE END OF THE PERIOD. AT THE SURFACE...THE GFS RESOLVES A STATIONARY FRONT OVER OUR AREA TO START THE LONG TERM...WITH A WAVE ALOFT ABOUT WEDNESDAY. THE SURFACE FRONT APPEARS TO REMAIN IN PLACE UNTIL IT LIFTS NORTHWARD IN THE DEVELOPING SOUTHWESTERLY FLOW ALOFT AHEAD OF THE TROUGH TO THE WEST. TEMPERATURES ARE PROGGED TO BE ABOVE NORMAL ESPECIALLY TO START THE PERIOD AS SOME SUNSHINE WILL COMBINE WITH A WARM AND HUMID LOW LEVEL AIRMASS IN PLACE...ALONG WITH A WEST TO SOUTHWEST FLOW ALOFT. WITH WARM AND MUGGY WEATHER...ESPECIALLY SOUTH...PRECIPITATION WOULD APPEAR TO BE SCATTERED THROUGHOUT MOST OF THE PERIOD...WITH A DIURNAL FLAVOR TO SHOWERS AND MAINLY AFTERNOON AND EVENING THUNDERSTORMS. WEDNESDAY MAY FEATURE MORE NUMEROUS SHOWERS AND THUNDERSTORMS IF THE STATIONARY SURFACE FRONT AND WAVE ALOFT ARE CORRECT...BUT CONFIDENCE IN THE TIMING IS NO GREATER THAN MODERATE NOW...SO PROBABILITIES WILL BE KEPT IN THE CHANCE CATEGORY AT THIS TIME. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. AN AREA OF LOW PRESSURE, NOW TO OUR EAST, WILL CONTINUE TO SLIDE FARTHER AWAY THROUGH SUNDAY. HOWEVER, A POCKET OF ENERGY ROTATING SOUTHWARD ON THE WEST SIDE OF THE LOW WILL HELP TO GENERATE SOME SHOWERS OR A THUNDERSTORM THROUGH EARLY THIS EVENING. THE COMBINATION OF SURFACE HEATING AND LINGERING COLD AIR ALOFT HAS RESULTED IN THE DEVELOPMENT OF CUMULUS. WHILE MOST COVERAGE WILL BE SCATTERED, A PERIOD OF BROKEN COVERAGE IS ANTICIPATED AT SEVERAL OF THE TERMINALS. OVERALL, VFR CONDITIONS ARE EXPECTED WITH THE EXCEPTION IF A SHOWER IMPACTS A PARTICULAR TERMINAL. GIVEN THAT THE COVERAGE SHOULD NOT BE WIDESPREAD /AND LIGHTNING MAY BE LIMITED/, WE WILL JUST CARRY A VCSH AND A CB DESCRIPTOR AT THIS TIME FOR KTTN, KRDG AND KABE WHERE A BETTER CHANCE IS IN PLACE BASED ON RADAR TRENDS. WE WILL MONITOR RADAR TRENDS AND ISSUE AMENDMENTS AS NEEDED. ANY SHOWERS AND STORMS ARE EXPECTED TO DISSIPATE DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING. THE LIGHT NORTHERLY FLOW HAS RESULTED IN A SEA BREEZE WHICH HAS CLEARED KACY AND SHOULD GET TO KMIV INTO THIS EVENING, WITH A POSSIBLE BAY/RIVER INFLUENCE AT KILG AND KPHL. OTHERWISE, THE WINDS ARE EXPECTED TO BE UNDER 10 KNOTS AND GENERALLY GO LIGHT AND VARIABLE DURING THE NIGHT. WE THEN LOOK TO THE NORTH AS A COLD FRONT IS FORECAST TO SETTLE SOUTHWARD INTO THE AREA LATE TONIGHT AND EARLY SUNDAY MORNING. AS THIS OCCURS, THE LOW-LEVEL FLOW WILL SHIFT FROM THE NORTHEAST TO EAST/SOUTHEAST. THIS MAY BRING IN SOME LOWER CLOUDS LATE TONIGHT WITH PERHAPS SOME FOG. SINCE THIS FLOW IS NOT ALL THAT STRONG AND THE DEPTH OF THE MOISTURE APPEARS TO BE FAIRLY SHALLOW, OUR CONFIDENCE IS NOT HIGH REGARDING LOW CLOUDS/FOG. FOR NOW, WE DID BRING IN SCATTERED TO BROKEN MVFR CLOUD BASES TO ALL THE TERMINALS WITH THE MOST COVERAGE ACROSS THE NORTHERN AND EASTERN TERMINALS. IT SHOULD BE NOTED THAT THERE IS AN AREA OF LOW CLOUDS EAST OF OUR COAST THIS AFTERNOON, SO THIS COULD BE PULLED INLAND LATER TONIGHT. AS OF NOW, WE DID NOT HIT THE FOG POTENTIAL TO HARD. FOR SUNDAY, ANY LOW CLOUDS OR FOG SHOULD DISSIPATE ENOUGH TO ALLOW FOR MOSTLY VFR CONDITIONS TO RETURN BY LATE MORNING. A SOUTHEASTERLY WIND WILL INCREASE TO NEAR 10 KNOTS AS HIGH PRESSURE SETTLES INTO THE NORTHEAST. GIVEN THE ONSHORE FLOW, WE SHOULD BE ABLE TO KEEP BROKEN STRATOCUMULUS ACROSS THE AREA. SOME SHOWERS MAY APPROACH MAINLY KRDG AND KABE LATER IN THE AFTERNOON. OUTLOOK... SUNDAY NIGHT...A WARM FRONT NEARBY WITH A SOUTHEASTERLY FLOW MAY RESULT IN MVFR TO PERHAPS IFR CONDITIONS WITH SOME SHOWERS AND THUNDERSTORMS. MONDAY...THE WARM FRONT SHOULD LIFT TO THE NORTH WITH SURFACE WINDS SHIFTING TO THE SOUTHWEST, AND CONDITIONS IMPROVING TO VFR. THERE CAN STILL BE A SHOWER OR THUNDERSTORM. TUESDAY AND WEDNESDAY...A COLD FRONT SETTLES INTO THE AREA WITH POSSIBLE SUB-VFR CONDITIONS AT TIMES WITH ANY SHOWERS OR THUNDERSTORMS. THURSDAY...A FRONT IN THE VICINITY MAY STILL PRODUCE AREAS OF SUB-VFR CONDITIONS WITH SHOWERS AND/OR THUNDERSTORMS. && .MARINE... ALL IS FAIRLY TRANQUIL ON THE AREA WATERS AS LOW PRESSURE CONTINUES TO MOVE FARTHER EAST OF THE REGION THROUGH SUNDAY. THE LIGHT NORTHERLY FLOW HAS RESULTED IN SEA BREEZE CIRCULATIONS ALONG WITH A BAY BREEZE ORGANIZING. THIS IS EXPECTED TO DISSIPATE THIS EVENING AS HEATING IS LOST. A BACKDOOR FRONT IS FORECAST TO ARRIVE LATE TONIGHT AND SUNDAY. THIS WILL ALLOW FOR A WIND SHIFT TO THE NORTHEAST AND EAST/SOUTHEAST TO OCCUR IN ITS WAKE. THE SOUTHERLY PUSH OF THIS BOUNDARY DOES NOT LOOK ALL THAT STRONG, THEREFORE WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. A POSSIBLE FLY IN THE OINTMENT IS THE DEVELOPMENT OF SOME FOG. AN AREA OF LOWER CLOUDS REMAINS EAST OF THE REGION THIS AFTERNOON, AND SOME OF THIS COULD GET PULLED BACK INTO OUR WATERS LATER TONIGHT AND SUNDAY MORNING. THE ONSHORE FLOW THOUGH SUNDAY INTO MONDAY COULD ALLOW THE SEAS TO BUILD SOME. THIS BOUNDARY MAY LINGER IN OUR AREA FOR A TIME BUT SHOULD BE PUSHED NORTHWARD AS A WARM FRONT ON MONDAY. THE SOUTHWESTERLY FLOW ON MONDAY BEHIND THE WARM FRONT IS FORECAST TO INCREASE, HOWEVER GIVEN THE WARMTH OF THE AIRMASS THE MIXING SHOULD BE LIMITED. THEREFORE CONDITIONS ARE KEPT BELOW ADVISORY CRITERIA. THE NEXT COLD FRONT ARRIVES LATER TUESDAY AND WEDNESDAY WHICH MAY STALL IN OUR VICINITY. THIS MAY PRODUCE SOME SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HEAVENER NEAR TERM...GIGI/HEAVENER SHORT TERM...HEAVENER LONG TERM...99 AVIATION...GORSE MARINE...GORSE
Hazardous weather outlook, May 21, 3:59 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 359 PM EDT SAT MAY 21 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-222000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 359 PM EDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-222000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 359 PM EDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 21, 5:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 PM EDT SAT MAY 21 2011
NJZ001-212245-
SUSSEX NJ-
515 PM EDT SAT MAY 21 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONE
OF THE STRONGEST THUNDERSTORMS OF THE DAY 8 MILES NORTHEAST OF
MONTAGUE...MOVING SOUTH AT 20 MPH. THE THUNDERSTORM WILL BE NEAR
HIGH POINT...HAINESVILLE AROUND 530 PM...SUSSEX AROUND 545
PM...FRANKLIN...BRANCHVILLE AROUND 600 PM...OGDENSBURG...NEWTON
AROUND 615 PM AND LAKE MOHAWK AROUND 630 PM.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
ALSO SOME LOCALLY HEAVY DOWNPOURS WILL OCCUR AND AROUND A QUICK
QUARTER TO HALF INCH OF RAIN MAY OCCUR.
IF YOU SEE THREATENING WEATHER, PLEASE MOVE INDOORS QUICKLY.
LAT...LON 4128 7453 4108 7449 4099 7460 4100 7488
4106 7494 4113 7494 4115 7491 4120 7488
4122 7488 4127 7484 4132 7479 4135 7471
4135 7468
TFGNearby
Special Weather Statements in New Jersey, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.